MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Model Number 301803MS
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and a hemostatic valve separation issue occurred.The valve cap broke off and was detached from the sheath at the beginning of the procedure.The hemostasis valve (gasket) did not break into two or more separate pieces.The hemostatic valve/brim cap/hub did become detached from the sheath.The issue was noticed before any catheters were inserted into the sheath.No air entered the patient and this issue did not require percutaneous or surgical removal.The sheath was replaced and the issue resolved.The sheath is being returned along with the cap.The event was assessed as a mdr reportable hemostatic valve separation issue.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 17-nov-2021.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) during an internal review on 03-jan-2022 a correction was observed on the 3500a initial under d 4.Expiration date as it was processed as 29-feb-2024.It should have been 31-dec-2023.Therefore, updated this field accordingly.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 13-feb-2022 the returned sample revealed the brim cap detached from the hub of the unit.The brim cap detached was assessed as mdr reportable.The awareness date for this reportable lab finding was (b)(6) 2022.Therefore, added under h6.Medical device problem code "detachment of device or device component a0501".The device evaluation was completed on 13-feb-2022.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and a hemostatic valve separation issue occurred.The valve cap broke off and was detached from the sheath at the beginning of the procedure.The hemostasis valve (gasket) did not break into two or more separate pieces.The hemostatic valve/brim cap/hub did become detached from the sheath.The issue was noticed before any catheters were inserted into the sheath.No air entered the patient and this issue did not require percutaneous or surgical removal.The sheath was replaced and the issue resolved.The sheath is being returned along with the cap.The product was returned to biosense webster for evaluation.And it was sent to cardinal health for further investigation.Visual analysis of the returned sample revealed the brim cap was observed detached from the hub of the unit, as received.The complaint reported by the customer as ¿hemostatic valve ¿ separation¿ was confirmed since the brim cap was observed detached from the hub of the unit, as received.The brim cap was not return for its analysis.However, neither damages nor any anomalies were observed on the internal components of the hub.The cause of the detached brim cap observed on the unit could not be conclusively determined during the analysis; procedural factors and /or handling process may contribute to this issue.Controls are in place to verify the units for this kind issue; the produced devices are inspected 100% before leaving the facility.Several inspections are performed through all assembly process operations.Neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The root cause of the brim cap detached remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.As part of quality process all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12725758
Report Number2029046-2021-01849
Device Sequence Number4614188
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number301803MS
Device Catalogue Number301803MS
Device Lot Number18009732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/17/2021
01/03/2022
02/13/2022
Initial Report FDA Received Date10/31/2021
Supplement Report FDA Received Date12/10/2021
02/02/2022
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND SHEATH
Patient SexUnknown